Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 5, 2005, 1:40 AM CDT for Jefferson County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 1:40 AM CDT (06:40 UTC)
- Expired
- Jun 5, 2005, 2:17 AM CDT
- In force
- 37 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:25 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 050640 SVRMKX WIC055-050715- /O.NEW.KMKX.SV.W.0074.050605T0640Z-050605T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 140 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 215 AM CDT * AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF LAKE RIPLEY...OR ABOUT 6 MILES NORTHEAST OF EDGERTON...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT ATKINSON...JEFFERSON AND LAKE MILLS AROUND 150 AM CDT... JOHNSON CREEK AROUND 155 AM CDT... PALMYRA AROUND 200 AM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4310 8900 4285 8903 4285 8855 4320 8855 $$
2 follow-up statements
000 WWUS53 KMKX 050652 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 152 AM CDT SUN JUN 5 2005 WIC055-050715- /O.CON.KMKX.SV.W.0074.000000T0000Z-050605T0715Z/ JEFFERSON- 152 AM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM CDT FOR JEFFERSON COUNTY... AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT ATKINSON...MOVING EAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PALMYRA...ROME AND 7 MILES SOUTH OF SULLIVAN BY 200 AM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTHEASTERN WISCONSIN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL WISCONSIN. LAT...LON 4310 8900 4285 8903 4285 8855 4320 8855 $$ WOOD
000 WWUS53 KMKX 050717 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 216 AM CDT SUN JUN 5 2005 WIC055-050726- /O.EXP.KMKX.SV.W.0074.000000T0000Z-050605T0715Z/ JEFFERSON- 216 AM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT 215 AM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR JEFFERSON COUNTY HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTHEASTERN WISCONSIN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL WISCONSIN. LAT...LON 4310 8900 4285 8903 4285 8855 4320 8855 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM CDT, 11 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM CDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SAT JUN 4 2005 .DISCUSSION...FORECAST FOCUS IS ON PCPN TIMING...COVERAGE AND INTENSITY DURG ACTIVE BALANCE OF THE WEEKEND. IN THE SHORT TERM...INITIAL LINE OF STORMS NOW LEAVING THE CWA. THIS LINE AND SRN EXTENSION THRU ERN IL HAS STABILIZED THE AIRMASS BHND IT AS SHOWN ON STLT LOOPS BY MININUM OF CU OVR NRN IL. SO THERE SHUD BE A BRK IN MOST OF THE CNVTV ACTION FOR AWHILE OVR SE WI. ETA BRINGS IN ANOTHER SURGE OF QPF TNGT...BUT NOT MUCH EVIDENCE OF THAT SORT OF DVLPT YET. SO WL HANG ON TO MENTION OF MORE STORMS BUT PRBLY KP IN CHC CATEG FOR MUCH OF THE NIGHT. MAIN VORT CNTR AND NEG TILT UPR TROF SWEEPS THRU TMRW. 2-4K CAPES AND -8 LIS PROGGED AHD OF ASSOCD CDFNT. SO ANOTHER ROUND OF ACTIVE WX EXPECTED...REF SWODY2. ONCE ALL THAT GETS THRU...WEATHER SETTLES DOWN FOR A TIME MON INTO TUE...BEFORE SOME WM FNTL ACTION SPRDS INTO SRN OR NRN WI LATER TUE DEPENDING ON WHICH MODEL IS CORRECT. WL BRING RN CHC BACK IN TUE P.M. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && NJ
Hazardous weather outlook, Jun 4, 7:54 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 754 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-051000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 754 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-051000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 754 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ARE LATE TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WEATHER.GOV/MILWAUKEE /LOWER CASE/ TZ
In the hours before
Special weather statement, Jun 4, 11:51 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1151 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-050545- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1151 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 401 IN EFFECT UNTIL 4 AM CDT FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: MARQUETTE...GREEN LAKE...COLUMBIA...DANE...GREEN...ROCK...FOND DU LAC...DODGE...JEFFERSON...WALWORTH...SHEBOYGAN...WASHINGTON... WAUKESHA...OZAUKEE...MILWAUKEE...RACINE AND KENOSHA. LARGE AREAS OF VERY STRONG THUNDERSTORMS WILL BE MOVING NORTHEAST ACROSS ALL OF SOUTHERN WISCONSIN THROUGH AT LEAST 4 AM. LARGE HAIL UP TO AROUND 2 INCHES...TORRENTIAL RAINS...AND STRONG WINDS ARE LIKELY WITH SOME OF THESE STORMS. IN ADDITION CONDITIONS ARE FAVORABLE FOR ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
Special weather statement, Jun 5, 1:00 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 100 AM CDT SUN JUN 5 2005 WIZ046-047-051-052-056>060-062>072-050700- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 100 AM CDT SUN JUN 5 2005 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FOR SOUTHERN WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA... DODGE...WASHINGTON...OZAUKEE...IOWA...DANE...JEFFERSON...WAUKESHA... MILWAUKEE...LAFAYETTE...GREEN...ROCK...WALWORTH...RACINE...AND KENOSHA. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH MOST OF THE OVERNIGHT. THE STRONGEST STORMS AT THIS TIME WERE LOCATED ACROSS IOWA...LAFAYETTE...AND GREEN COUNTIES. OTHER STRONG THUNDERSTORMS WERE SCATTERED ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THESE STORMS WERE PUSHING NORTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 70 MPH...TORRENTIAL RAIN...DANGEROUS LIGHTNING...AND ISOLATED TORNADOES FOR THE NEXT SEVERAL HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS. BB/JE
Local storm report, Jun 5, 1:01 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
101 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG BENTON 42.57N 90.38W
06/05/2005 LAFAYETTE WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TREES DOWN ACROSS THE
COUNTY...BUT MOST HEAVILY CONCENTRATED AROUND THE BENTON
AREA.
&&
BORGHOFFLocal storm report, Jun 5, 1:06 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
106 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND DMG NEW GLARUS 42.81N 89.63W
06/05/2005 GREEN WI LAW ENFORCEMENT
WINDS ARE SO STRONG...THE POLICEMAN/S SQUAD CAR IS
ROCKING.
&&
BORGHOFFLocal storm report, Jun 5, 1:15 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND GST BARNEVELD 43.01N 89.90W
06/05/2005 52 MPH IOWA WI MESONET
A GUST TO 52 MPH WAS MEASURED AT THE BARNEVELD SCHOOL
MESONET SITE.
&&
BORGHOFFLocal storm report, Jun 5, 1:26 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
126 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 1 W DODGEVILLE 42.96N 90.15W
06/05/2005 IOWA WI LAW ENFORCEMENT
FOUR TO FIVE POWER POLES WERE REPORTED DOWN ON US HIGHWAY
18.
&&
BORGHOFFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:05 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 25 min |
| Jun 4, 11:30 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth, Waukesha | 24 min |
| Jun 4, 11:40 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 4, 11:42 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 24 min |
| Jun 4, 11:52 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 53 min |
| Jun 5, 12:15 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 34 min |
| Jun 5, 12:35 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 42 min |
| Jun 5, 12:45 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 46 min |
| Jun 5, 1:21 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Rock | 44 min |
| Jun 5, 1:50 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 29 min |
| Jun 5, 1:57 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 36 min |
| Jun 5, 2:10 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 22 min |
| Jun 5, 2:16 AM CDT | Special Marine Warning | MKX | 119 min | |
| Jun 5, 6:04 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.